Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 384, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 30, 2006, 11:32 PM CST for Jefferson County, Shelby County, Alabama. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2006, 11:32 PM CST (05:32 UTC)
- Expired
- Nov 30, 2006, 11:45 PM CST
- In force
- 13 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 49 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 11:40 PM CST | TSTM WND DMG | Trussville, AL | A FEW TREES WERE BLOWN DOWN IN AND AROUND TRUSSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 010532
SVRBMX
ALC073-117-010545-
/O.NEW.KBMX.SV.W.0384.061201T0532Z-061201T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CST THU NOV 30 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TRUSSVILLE...LEEDS
NORTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA
* UNTIL 1145 PM CST
* AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF TRUSSVILLE TO 6 MILES SOUTHWEST OF
VANDIVER...OR ALONG A LINE EXTENDING FROM PINSON-CLAY-CHALKVILLE TO
MEADOWBROOK...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VINCENT AND HARPERSVILLE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3372 8653 3357 8656 3355 8650 3350 8647
3350 8638 3340 8638 3338 8636 3332 8637
3334 8667 3376 8664 3376 8655
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 8:15 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 30, 8:15 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE BIRMINGHAM AL 815 PM CST THU NOV 30 2006 .UPDATE...FOR ZONE FORECAST. && .DISCUSSION...COLD FRONT CURRENTLY ACROSS CENTRAL MISSISSIPPI WILL CONTINUE TO RACE EASTWARD OVERNIGHT. EXPECT FRONT INTO WESTERN SECTIONS OF THE AREA BEFORE MIDNIGHT...CENTRAL SECTIONS 3 AM AND EXITING THE EASTERN SECTIONS BY 6 AM. SOUNDING INDICATES RATHER STABLE/LOW CAPE AIR MASS IN PLACE. SOUTHERLY FLOW INCREASING AS WE SPEAK AND WINDS 20 TO 25 MPH WITH GUSTS TO 40 LOOKS REASONABLE OVERNIGHT. WILL CONTINUE WITH WIND ADVISORY FOR ALL SECTIONS. LOOKING AT THE RADARS...LINE OF SHOWERS ACROSS THE WESTERN SECTIONS IS MOVING SLOWLY EASTWARD...WHILE SHOWERS ALONG THE FRONT RACE TO THE EAST. WILL CONTINUE WITH HIGH POPS FOR THE OVERNIGHT HOURS. CURRENT FORECAST IS IN GREAT SHAPE AND FOR NOW NO UPDATES PLANNED. && .AVIATION...DISCUSSION FOR 00Z TAFS. STRONG COLD FRONT WILL MOVE EAST TOWARDS THE STATE THROUGH MIDNIGHT. THE FRONT WILL ENTER WESTERN SECTIONS AROUND MIDNIGHT... REACH CENTRAL SECTIONS BY 3 AM AND EXIT EASTERN SECTIONS AROUND 8 AM. STRONG SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THE FRONT. WIND SHIFT TO NORTHWEST WILL OCCUR AS FRONT MOVES ACROSS. EXPECT MVFR CIGS THROUGH 12Z WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING. SOME TEMPORARY CEILINGS 500 TO 1000 FEET CAN BE EXPECTED NEAR THE FRONT. SOME GRADUAL CLEARING WILL DEVELOP FROM WEST TO EAST ACROSS THE AREA AFTER 16Z ON FRIDAY WITH MOST SECTIONS GOING VFR AFTER 18Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FOR ALL OF CENTRAL AL FROM 9 PM TONIGHT THROUGH 6 AM FRIDAY. && 50
Hazardous weather outlook, Nov 30, 6:54 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 PM CST THU NOV 30 2006 ALZ011>015-017>050-020054- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 654 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG ARCTIC FRONT WILL MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT AND EXIT SOUTHEAST ALABAMA EARLY FRIDAY MORNING. THE POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE AHEAD OF THE FRONT...NEAR THE FRONT...AND BEHIND THE FRONT. THE HIGHEST WINDS WILL BE EXPECTED IN THE VICINITY OF THE FRONT. THE FRONT WILL BE LOCATED FROM NEAR DOUBLE SPRINGS TO TUSCALOOSA TO LINDEN AROUND MIDNIGHT...AND WILL BE LOCATED FROM NEAR CENTRE TO NEAR MONTGOMERY BY 4 AM. A FEW WEAKER TREES AND TREE LIMBS MAY BE KNOCKED DOWN. LIGHTER OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED AROUND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A NORTH TO SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG INTERSTATE 65...US 431... OR US 231. USE EXTRA CAUTION. A WIND ADVISORY IS IN EFFECT FROM 9 PM TONIGHT THROUGH 6 AM FRIDAY MORNING. THE POTENTIAL FOR SEVERE THUNDERSTORMS STILL APPEARS LIMITED AT THIS TIME. BUT A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS TO 50 MPH. THESE WINDS WILL BE HARD TO DISTINGUISH FROM THE PREVAILING WINDS. BUT THE BEST CHANCE FOR STRONG STORMS WILL BE BETWEEN THE HOURS OF 10 PM AND 2 AM FOR AREAS WEST OF INTERSTATE 65...AND BETWEEN 2 AM AND 6 AM FOR AREAS EAST OF INTERSTATE 65. COLD ARCTIC AIR WILL FILTER INTO WEST CENTRAL ALABAMA AFTER THE PRECIPITATION ENDS. THEREFORE...NO WINTER WEATHER IS EXPECTED AT THIS TIME. BUT RESIDUAL MOISTURE ON THE ROADWAYS...PARTICULARLY IN DRAINAGE AREAS...MAY BECOME ICY AND HAZARDOUS. THESE ICY PATCHES OF ROADWAY WILL BE LOCALIZED...AND WIDESPREAD TRAVEL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. FRIDAY MORNING TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED NORTHWEST OF A LINE FROM ALICEVILLE TO JASPER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BREEZY CONDITIONS ARE EXPECTED ON FRIDAY BEHIND THE STRONG ARCTIC COLD FRONT. A FEW WIND GUSTS OF 25 TO 35 MPH ARE POSSIBLE...MAINLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY LATER TONIGHT AND INTO FRIDAY MORNING. 10/ARM
In the hours before
Special weather statement, Nov 30, 10:19 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1019 PM CST THU NOV 30 2006 ALZ017-024-025-035-010515- BLOUNT-CHILTON-JEFFERSON-SHELBY- 1019 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON...SHELBY... JEFFERSON AND BLOUNT COUNTIES UNTIL 1115 PM CST... ...LINE OF SHOWERS WITH HISTORY OF PRODUCING WIND DAMAGE APPROACHING...WINDS UP TO 50 MILES AN HOUR ARE POSSIBLE... AT 1016 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 22 MILES NORTHWEST OF NORTH JOHNS TO 55 MILES SOUTHWEST OF MAPLESVILLE...MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NORTH JOHNS...WEST JEFFERSON...SYLVAN SPRINGS...HUEYTOWN...BESSEMER... WILTON...PLEASANT GROVE AND MULGA THROUGH 1115 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF UP TO 50 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. $$J D/81
Local storm report, Nov 30, 10:40 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG DEMOPOLIS 32.50N 87.83W
11/30/2006 MARENGO AL EMERGENCY MNGR
TRAILER DAMAGED...NUMEROUS TREES DOWN...CHIMNEY
DAMAGE...POSSIBLE TORNADO
&&
KLOREKLocal storm report, Nov 30, 10:45 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
11/30/2006 HALE AL EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE COUNTY.
&&
KLOREKSpecial weather statement, Nov 30, 11:07 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1107 PM CST THU NOV 30 2006 ALZ024-025-034-035-040-041-010545- AUTAUGA-BIBB-CHILTON-DALLAS-JEFFERSON-SHELBY- 1107 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...AUTAUGA... CHILTON...BIBB...SHELBY AND JEFFERSON COUNTIES UNTIL 1145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING LINE OF SHOWERS... AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS FROM HOOVER TO 11 MILES WEST OF SELMA...MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WILTON...VESTAVIA HILLS...PELHAM...MONTEVALLO...HOOVER...HELENA... ALABASTER AND RANDOLPH THROUGH 1145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Nov 30, 11:07 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1107 PM CST THU NOV 30 2006 ALZ-025-034-035-040-041-010545- AUTAUGA-BIBB-CHILTON-DALLAS-SHELBY- 1107 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...AUTAUGA... CHILTON...BIBB...AND SHELBY COUNTIES UNTIL 1145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING LINE OF SHOWERS... AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS FROM HOOVER TO 11 MILES WEST OF SELMA...MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WILTON...VESTAVIA HILLS...PELHAM...MONTEVALLO...HOOVER...HELENA... ALABASTER AND RANDOLPH THROUGH 1145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Nov 30, 11:20 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CST THU NOV 30 2006 ALZ017-026-010600- BLOUNT-ST. CLAIR- 1120 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR AND BLOUNT COUNTIES UNTIL MIDNIGHT CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING SHOWERS... AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS FROM HAYDEN TO 15 MILES SOUTHWEST OF MOODY... MOVING NORTHEAST AT 65 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HAYDEN...NECTAR...LOCUST FORK...MOODY...RIVERSIDE...PELL CITY... ODENVILLE AND MARGARET THROUGH MIDNIGHT CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:02 PM CST | Tornado Warning | BMX | Bibb, Hale | 28 min |
| Nov 30, 10:11 PM CST | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Nov 30, 10:26 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Nov 30, 10:33 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 27 min |
| Nov 30, 10:57 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 33 min |
| Nov 30, 11:10 PM CST | Tornado Warning | BMX | Jefferson | 20 min |
| Nov 30, 11:47 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Dec 1, 3:54 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.